Alert archive / New York / High Surf Advisories in 2008

High Surf Advisory 2, NWS New York, NY

September 24, 2008Kings County, Suffolk County, New York

NWS New York, NY issued this high surf advisory at Sep 24, 2008, 3:45 PM EDT for Kings County, Suffolk County, New York. It took effect at Sep 24, 2008, 6:00 PM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 24, 2008, 3:45 PM EDT (19:45 UTC)
In effect from
Sep 24, 2008, 6:00 PM EDT
Expired
Sep 29, 2008, 5:15 AM EDT
In force
4 days
Issued by
NWS New York, NY

Counties Kings County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 39 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 7:22 AM EDT, 8 hours 23 minutes earlier.

Area forecast discussion, Sep 24, 7:22 AM EDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
722 AM EDT WED SEP 24 2008

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHEASTERN STATES WILL DRIFT INTO THE
GULF OF MAINE LATE THIS AFTERNOON...AND MOVE EAST THROUGH
THURSDAY. MEANWHILE...LOW PRESSURE OFF THE SOUTHEASTERN COAST
WILL DEEPEN AND MOVE TOWARD THE CAROLINA COAST. THIS LOW WILL MOVE
SLOWLY INTO THE SOUTHEASTERN STATES THURSDAY NIGHT INTO FRIDAY AND
WEAKEN. A TROPICAL DISTURBANCE MAY INTERACT WITH THE LOW FRIDAY
NIGHT INTO SATURDAY BRINGING ANOTHER ROUND OF RAIN INTO THE
WEEKEND. HIGH PRESSURE BUILDS TOWARD THE AREA SUNDAY NIGHT AND
MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RIDGE OVER THE AREA SLOWLY WEAKENS TODAY AND IS HANDLED WELL BY
THE MODELS. AREA WILL REMAIN DRY AND CLOUD FREE WITH SUBSIDENCE
AND DRY ATMOSPHERE. NORTHEAST FLOW CONTINUES AND STRENGTHENS AS
INVERTED TROUGH OFF THE SOUTHEASTERN COAST DEEPENS AND BECOMES A
CLOSED CIRCULATION. WITH THE STRENGTH OF THE JET UNDERDONE AS
NOTED LOW MAY DEEPEN FASTER AND MORE THAN INDICATED. WINDS IN THE
AREA INCREASE IN RESPONSE TO THE INCREASING PRESSURE GRADIENT.

TEMPERATURES WILL BE SIMILAR TO TUESDAYS AND USED A BLEND OF THE
MAV AND FWC NUMBERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WITH THE RIDGE MOVING OFF TONIGHT CLOSED UPPER AND MID LEVEL LOW
DRIFTS TOWARD THE CAROLINA COAST. CLOUDS FROM THE SYSTEM BEGIN TO
FLOW NORTHWARD. SOME WARMING IN THE LOWER LEVELS MAY BE ENOUGH TO
KEEP TEMPERATURES AND FEW DEGREES WARMER THAN TUESDAY NIGHTS LOWS
AND LEANED TOWARD THE MAV AND FWC NUMBERS.

NAM A LITTLE FASTER IN BRINGING PRECIPITATION INTO THE AREA
THURSDAY. GIVEN STRENGTH OF THE RIDGE HAVE GONE WITH THE SLOWER
GFS AND KEEP NORTHERN ZONES MAINLY DRY THROUGH THE DAY THURSDAY.

THURSDAY NIGHT INTO FRIDAY COASTAL LOW MOVES ONSHORE AND SLOWLY
WEAKENS AS DISTURBANCE MOVE OUT OF THE TROPICS AND INTERACTS WITH
THE LOW. DEEP MOISTURE DEVELOPS WITH INCREASING PRECIPITABLE WATER
VALUES 2 TO 2 AND ONE HALF INCHES. PERIODS OF HEAVY RAINFALL
POSSIBLE THURSDAY NIGHT INTO FRIDAY. RAINFALL COULD BE ENHANCED
WITH EASTERLY FLOW. MAIN STREAM RIVER FLOODING NOT LIKELY GIVEN
RECENT LONG DRY PERIOD WITH FLOOD VALUES 5 TO 8 INCHES. LOW LYING
AND URBAN FLOODING IS MORE LIKELY WITH PERIODS OF HEAVY RAINFALL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNCERTAINTY STILL EXISTS ON EXACT DETAILS OF COASTAL LOW.
REGARDING THE FORECAST OF THIS TROPICAL LOW...HPC TRACK FORECAST
SIMILAR TO GFS/EC...WITH A POSITION SLOWER AND THUS FARTHER SOUTH
NOTED SUNDAY. LATEST GFS RUN SIMILAR TO EARLIER RUN WITH REGARD TO
LOW PRESSURE PLACEMENT...BUT WEAKER.

ALL MODELS CONTINUE WITH EASTERLY FLOW FRIDAY NIGHT AS AREA
REMAINS TO THE NORTH OF LOW PRESSURE AND ASSOCIATED FRONTAL
BOUNDARY. RAIN LIKELY FRIDAY NIGHT...THEN RAIN WILL EVENTUALLY
TAPER OFF SATURDAY AS THE OFFSHORE TROPICAL LOW TAKES OVER AND
PULLS AWAY. CHANCE OF RAIN CONTINUES UNTIL LAGGING UPPER TROUGH
AND WEAK FRONTAL BOUNDARY PUSH EAST ACROSS THE REGION...AND THIS
WILL NOT OCCUR UNTIL SUNDAY. HOWEVER...THE BULK OF THE RAIN WILL
END EARLY SATURDAY AS THE MAIN LOW TRACKS WELL TO THE EAST...THEN
NORTHEAST THIS WEEKEND.

ZONAL FLOW BEHIND DEPARTING TROUGH MONDAY...AND A GOOD DEAL OF
SUNSHINE EXPECTED. NEXT TROUGH MOVES OUT OF CANADA AND WILL
AMPLIFY AND POSSIBLY CLOSE OFF BY MID WEEK. THIS INDICATED BY
LATEST GFS OP RUN...AND HAS SUPPORT FROM GFS ENSEMBLE. WILL
REINTRODUCE THE CHANCE FOR SHOWERS TUESDAY...AND TIMING WOULD BE
LATER IN THE DAY AS TROUGH/FRONT APPROACHES.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE FORECAST THROUGH 06Z TONIGHT. FEW TO SCT AFTERNOON
CU THIS AFTERNOON WITH A BIT OF MID-LEVEL MOISTURE ROTATING AROUND
RIDGE. WINDS WILL REMAIN FROM THE NORTHEAST TO EAST THROUGH THE
PERIOD. PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRES OVER THE GULF
OF MAINE AND DEVELOPING LOW PRESSURE OFF THE SE COAST...WITH WINDS
INCREASING DURING THE AFTERNOON HOURS...GENERALLY 10 TO 15 KT WITH A
FEW GUSTS IN THE UPPER TEENS. THIS IS TRUE MAINLY FOR COASTAL
TERMINALS. WINDS WILL LIKELY REMAIN IN THE 8 TO 12 KT RANGE ALONG
THE COASTAL STATIONS TONIGHT. KLGA AND KBDR WILL LIKELY SEE
STRONGEST WINDS...CHANNELING DOWN LI SOUND. INCREASING HIGH CLOUDS
LATE TONIGHT.

OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...THERE IS THE POTENTIAL
FOR MVFR TO IFR CONDS FROM THURSDAY AFTERNOON INTO SATURDAY IN
RAIN WITH AN APPROACHING STORM SYSTEM ALONG THE SOUTHEASTERN
ATLANTIC COAST. ENE WINDS WILL LIKELY INCREASE TO 15 TO 20 KT WITH
HIGHER GUSTS ALONG THE COASTAL TERMINALS THURS AFTERNOON INTO
EARLY EVE.

&&

.MARINE...
HIGH PRES OVER NEW ENGLAND WILL SLOWLY MOVE INTO THE GULF OF MAINE
TODAY...WHILE LOW PRESSURE OFF THE SE COAST GRADUALLY STRENGTHENS
AND MOVES NW. THE TIGHTENING GRADIENT IN BETWEEN THE TWO WILL HAVE
NE WINDS SLOWLY STRENGTHENING TODAY AND MORE SO TONIGHT...REACHING SCA
LEVELS ON THE OCEAN SEAS LATE TODAY AND THEN ALL WATERS LATER
TONIGHT. AS A RESULT SEAS ON THE OCEAN...ALREADY 6 TO 7 FT...SHOULD
BUILD TO AROUND 8 TO 11 FT TONIGHT.

AS LOW PRES CONTINUES TO RETROGRADE NW INTO SC/GA COAST TONIGHT INTO
THURS NIGHT...AN INVERTED TROUGH WILL SLIDE NORTH ALONG THE EASTERN
SEABOARD ON THU. THIS TROUGH WILL RESULT IN A TIGHTER GRADIENT OVER
THE WATERS LATE TONIGHT AND LASTING THROUGH THE END OF THE WEEK.
THIS COULD INCREASE WINDS TO AROUND GALE FORCE ACROSS THE OCEAN
WATERS BY THURS MORNING...AND BETTER CHANCE THURS AFTERNOON/EVE AS A
40+ KT LLJ WORKS OVER THE WATERS AHEAD OF THE TROUGH. GALE FORCE
WINDS ARE POSSIBLE ON THE EASTERN SOUND AND EASTERN BAYS AS WELL
LATE THURS AFTERNOON/THURS EVE. WILL PUT UP A GALE WATCH TO ACCOUNT
FOR THIS...AS CONFIDENCE IS NOT HIGH ENOUGH YET FOR A 3RD/4TH PERIOD
GALE WARNING. REMAINDER OF THE WATERS WILL SEE STRONG SCA CONDS.

SEAS ON THE OCEAN WILL LIKELY BE BUILDING TO AROUND 14 TO 16 FT ON
THE OCEAN BY THURS EVE...AND SEAS ON THE SOUND COULD EVEN BUILD OVER
5 FT BY THAT SAME TIME.

HIGH SURF ADVISORY WILL LIKELY BE NEEDED FOR THURS INTO FRI WITH
WAVE PERIOD INCREASING. DANGEROUS RIP CURRENTS WILL ALSO LIKELY
EXIST.

FORECAST GETS A BIT MORE UNCERTAIN FRI INTO SAT...IN REGARDS TO
INTERACTION OF LOW PRESSURE TRACKING N FROM THE TROPICS. EXACT
PLACEMENT OF INVERTED TROUGH WILL BE IMPORTANT AS WELL. IT APPEARS
THAT THE NE FLOW WILL CONTINUE INTO THE WEEKEND AS THE INVERTED
TROUGH REMAINS JUST SE OF THE WATERS.

WINDS SHOULD FALL BACK DOWN TO SCA LEVELS AT LEAST TEMPORARILY LATE
THURS NIGHT INTO FRI AS HIGH PRESSURE CONTINUES TO SLIDES OFF INTO
THE NORTH ATLANTIC...WEAKENING THE PRESSURE GRADIENT. THEN WILL HAVE
TO SEE HOW POTENT THE SECOND AREA OF LOW PRESSURE THAT APPROACHES IS.

NORTHEAST TO EAST FLOW CONTINUES FRIDAY NIGHT AND EARLY SATURDAY
CONTINUES...AND SEAS WILL REMAIN QUITE ROUGH INITIALLY. A GRADUAL
IMPROVEMENT SHOULD OCCUR SATURDAY NIGHT AND SUNDAY AS THE STORM SYSTEM
TO THE EAST DEPARTS...AND PRESSURE GRADIENT WEAKENS CONSIDERABLY.
SEAS WILL TAKE SOME TIME TO RESPOND...BUT WILL IMPROVE AS THE
WEEKEND PROGRESSES.

&&

.HYDROLOGY...
DRY TODAY INTO TONIGHT. MODERATE TO HEAVY RAINFALL LIKELY THURSDAY
NIGHT INTO FRIDAY. RAINFALL WILL VARY FROM AS LITTLE AS ONE HALF
TO ONE INCH ACROSS THE FAR NORTHWESTERN ZONES...TO 2 TO 3 INCHES
ACROSS SOUTHEASTERN CONNECTICUT AND EASTERN LONG ISLAND FOR
THURSDAY INTO EARLY FRIDAY EVENING. URBAN...POOR DRAINAGE...AND
LOW LYING FLOODING IS POSSIBLE...FROM NEW YORK CITY AND EAST. FLASH
FLOODING IS ALSO A POSSIBILITY. ADDITIONAL HEAVY RAINFALL POSSIBLE
LATE FRIDAY NIGHT INTO SATURDAY DEPENDING ON THE TRACK OF THE LOW
OFFSHORE.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES CONTINUE TO INCREASE THE NEXT SEVERAL DAYS AS NEW
MOON APPROACHES. WITH A PROLONGED EASTERLY FETCH...AND AN INCREASING
FLOW ESPECIALLY TONIGHT INTO THURSDAY NIGHT...TIDAL
DEPARTURES WILL BE INCREASING. BY THE HIGH TIDE CYCLE LATE THURSDAY
AFTERNOON INTO THURSDAY NIGHT THE COMBINATION OF ASTRONOMICAL TIDES
AND TIDAL DEPARTURES MAY BE ENOUGH TO PRODUCE SOME MINOR COASTAL
FLOODING ALONG THE SHORES OF WESTERN LONG ISLAND SOUND...NY
HARBOR...THE WESTERN SOUTH SHORE AND PECONIC/GARDINERS BAY. WINDS
SHOULD TURN A BIT MORE NE LATER THURS NIGHT INTO FRI...BUT SOME
MINOR COASTAL FLOODING MAY BE POSSIBLE IN THESE AREA ONCE AGAIN WITH
FRI MORNING HIGH TIDE.

WITH THE PERSISTENT E/NE FLOW AND INCREASINGLY ROUGH SURF...WOULD
EXPECT SOME EROSION AND OVER-WASH ISSUES AS WELL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 AM EDT FRIDAY
     FOR ANZ335-338-345.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT
     THURSDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...
AVIATION...NV
MARINE...NV
HYDROLOGY...MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 24, 4:20 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
420 AM EDT WED SEP 24 2008

CTZ005>008-NJZ002>005-011-NYZ067>070-251000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
420 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-NYZ071>074-078-079-251000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
420 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERSISTENT EAST TO NORTHEAST FLOW IS EXPECTED TO INCREASE TIDAL
DEPARTURES WEDNESDAY NIGHT INTO FRIDAY. MINOR COASTAL FLOODING
ALONG THE COAST OF LONG ISLAND SOUND AND THE SOUTH SHORE OF NEW
YORK CITY AND WESTERN LONG ISLAND IS POSSIBLE DURING THE HIGH TIDE
CYCLES.

MODERATE TO HEAVY RAINFALL THURSDAY NIGHT INTO FRIDAY...ASSOCIATED
WITH A LOW OFF THE SOUTHEASTERN COAST...COULD PRODUCE URBAN
FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-251000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
420 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERSISTENT EAST TO NORTHEAST FLOW IS EXPECTED TO INCREASE TIDAL
DEPARTURES WEDNESDAY NIGHT INTO FRIDAY. MINOR COASTAL FLOODING
ALONG THE COAST OF LONG ISLAND SOUND AND THE SOUTH SHORE OF NEW
YORK CITY AND WESTERN LONG ISLAND IS POSSIBLE DURING THE HIGH TIDE
CYCLES. IN ADDITION...HIGH SURF AND STRONG RIP CURRENTS ARE
EXPECTED TO DEVELOP ALONG THE OCEAN BEACHES. THE HIGH SURF WILL
CONTRIBUTE TO EROSION AND OVER-WASH ISSUES.

MODERATE TO HEAVY RAINFALL THURSDAY NIGHT INTO FRIDAY...ASSOCIATED
WITH A LOW OFF THE SOUTHEASTERN COAST...COULD PRODUCE URBAN
FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-251000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
420 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LONG ISLAND SOUND...NEW YORK
HARBOR...AND THE SOUTH SHORE BAYS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-251000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
420 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERSISTENT AND STRENGTHENING EAST TO NORTHEAST FLOW IS EXPECTED.
GALE CONDITIONS ARE POSSIBLE AS A RESULT THURSDAY INTO
THURSDAY NIGHT. SEAS WILL BUILD TO 10...TO AS HIGH AS 16 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-251000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
420 AM EDT WED SEP 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERSISTENT EAST TO NORTHEAST FLOW IS EXPECTED TO INCREASE TIDAL
DEPARTURES WEDNESDAY NIGHT INTO FRIDAY. MINOR COASTAL FLOODING
ALONG THE COAST OF PECONIC AND GARDINERS BAYS IS POSSIBLE DURING
THE HIGH TIDE CYCLES.

GALE CONDITIONS ARE POSSIBLE AS A RESULT OF THE INCREASING EAST TO
NORTHEAST WINDS THURSDAY INTO THURSDAY NIGHT. SEAS WILL BUILD TO
AS HIGH AS 6 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 4:09 AM EDTGale WatchOKX25 hr
Sep 24, 3:28 PM EDTGale WarningOKX45 hr
Sep 24, 4:00 PM EDTMarine Weather StatementOKX38 hr

Nearby

High Surf Advisories in New York, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.